My Dog Ate Zovirax Cream What Should I Do?
Dogs may eat just about anything, including human medications. If medications fall on the floor or are left on the counter, a dog may get curious and eat some of the medicine. This can be bad, as some human medications are not meant for dogs, including Zovirax cream.
Has your dog eaten Zovirax cream? Are you worried the Zovirax cream will make your dog sick? If so, then you’ve come to the right place. We understand it’s scary when your dog eats something he shouldn’t.
In this article, we’ll take a look at Zovirax cream and whether or not it can make your dog sick. Let’s get started!
What is Zovirax Cream?Check Price on Amazon
Zovirax cream (also called Acyclovir) is a prescription medication used to treat cold sores and genital herpes. This medication is an antiviral cream that’s used to treat herpes and others types of viral infections. The medicine is sometimes used alone or in combination with other medications. Zovirax cream works to keep the virus from growing and being passed on to another person.
While Zovirax is thought to be very toxic, it has caused some health issues in dogs. The medication has caused organ damage in some dogs. It’s possible for symptoms not to show up immediately but within three hours after ingestion.
The severity of the symptoms will depend on how much cream the dog has eaten, as well as the dog’s size and weight.
Symptoms of Zovirax Cream Ingestion in Dogs
You may notice these symptoms if your dog has ingested Zovirax cream:
- Abdominal pain
- Changes in urinating or pooping
If your dog is showing any of these symptoms, then call the vet immediately. This is an emergency. Don’t wait to see if your dog develops symptoms—remember it can take up to three hours before symptoms begin to show.Check Price on Amazon
Treatment of Zovirax Cream Ingestion in Dogs
When you reach the vet’s, they will perform a complete physical examination of your dog. This will likely include lab work and tests to check your dog’s organs for damage.
Treatment may include inducing vomiting, the use of activated charcoal, and supportive treatment. Supportive treatment can include an IV with fluids and other care for symptoms as they arise.
The prognosis is best for dogs who receive prompt medical care after eating Zovirax cream. So, if your dog has eaten any of this medication, be sure to contact the vet right away. This way, your dog has a better chance of making a complete recovery!